Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 167, NWS Mobile, AL

June 25, 2006Washington County, Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2006, 12:43 PM CDT for Washington County, Alabama; Wayne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2006, 12:43 PM CDT (17:43 UTC)
Expired
Jun 25, 2006, 1:30 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Washington County, AL, Wayne County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 251743
SVRMOB
ALC129-MSC153-251830-
/O.NEW.KMOB.SV.W.0167.060625T1743Z-060625T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1243 PM CDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  WASHINGTON COUNTY IN SOUTHWEST ALABAMA
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 130 PM CDT

* AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WINCHESTER...OR ABOUT 6
  MILES SOUTHEAST OF WAYNESBORO...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF BUCKATUNNA BY 1250 PM CDT
  HEALING SPRINGS AND MILLRY BY 130 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3173 8864 3155 8866 3149 8832 3169 8829

$$
1 follow-up statement
000 
WWUS54 KMOB 251819
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CDT SUN JUN 25 2006

MSC153-251827-
/O.CAN.KMOB.SV.W.0167.000000T0000Z-060625T1830Z/
WAYNE MS-
117 PM CDT SUN JUN 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO 
WASHINGTON COUNTY...ALABAMA.

LAT...LON 3168 8828 3144 8828 3143 8827 3137 8827
      3141 8844 3149 8842 3151 8845 3170 8845
      3171 8833

$$

ALC129-251830-
/O.CON.KMOB.SV.W.0167.000000T0000Z-060625T1830Z/
WASHINGTON AL-
117 PM CDT SUN JUN 25 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR
NORTHWESTERN WASHINGTON COUNTY...

AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF HEALING 
SPRINGS...OR ABOUT 12 MILES EAST OF WAYNESBORO...MOVING EAST AT 10 
MPH.

ANOTHER SEVERE THUNDERSTORM HAS DEVELOPED BETWEEN CHATOM AND YELLOW 
PINE...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAINS AND WINDS 
GUSTING TO 60 MPH CAN BE EXPECTED WITH THIS SECOND STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEALING SPRINGS...MILLRY...6 MILES NORTHWEST OF LOPER AND 9 MILES
  NORTHWEST OF YARBO BY 130 PM CDT

LAT...LON 3168 8828 3144 8828 3143 8827 3137 8827
      3141 8844 3149 8842 3151 8845 3170 8845
      3171 8833

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:40 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 25, 11:40 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1140 AM CDT SUN JUN 25 2006

.UPDATE...PACKAGE UPDATED TO PUSH BACK CLOUDINESS TIMING...WITH TSRA
ONLY BEGINNING OVER NORTHWESTERN SECTIONS OF THE FA AT THIS TIME. SO
FAR...NORTHERLY FLOW LOOKS ENOUGH TO GREATLY SLOW DOWN THE GULF
BREEZE...WITH KHRT THE ONLY NEAR COAST STATION REPORTING AN ONSHORE
WIND AT THIS TIME. DONT SEE ANY SIGNIFICANT DEVIATION FROM CURRENT
FORECAST.

16

&&

.SHORT TERM (TODAY AND TONIGHT)...CONVECTION WILL BE SPOOLING UP
LATER THIS MORNING AND THROUGH THIS AFTERNOON. THIS ACTIVITY WILL
CONTINUE THEN SLOWLY DIMINISH OVERNIGHT. INVERTED TROUGH OR LOW
COMING IN FROM FLORIDA WILL BRING SOME WRAPAROUND CONVECTIVE BANDS.
HENCE THE LIKELY POPS SEEN FROM WHERE WE SIT AND FROM THE GUIDANCE.

WENT WITH MET GUIDANCE FOR MOST MAXIMA EXCEPT ALONG THE BEACH. THIS
IS BASED ON PERSISTENCE OF PERFORMANCE BEING BIASED TO MET BY A
COUPLE OF DEGREES THE LAST FEW DAYS. /77

(MONDAY THROUGH TUESDAY NIGHT)...SURFACE LOW SHOULD BE CENTERED NEAR
DESTIN BY MONDAY MORNING...AS EAST CONUS UPPER TROUGH CONTINUES TO
DEEPEN.  LOW WILL GET PICKED UP BY SUB-TROPICAL JET AND LIFT
NORTHEAST THROUGH TUESDAY NIGHT...LEAVING A SURFACE TROUGH IN ITS
WAKE THAT WILL BE SITUATED FROM NORTHEAST TO SOUTHWEST ACROSS THE
FORECAST AREA.  DUE TO THE PRESENCE OF THE BOUNDARY...WILL KEEP
SCATTERED SHOWERS AND THUNDERSTORMS IN FOR MONDAY.  PW VALUES
GRADUALLY DECREASE FROM NORTHWEST TO SOUTHEAST MONDAY NIGHT...WITH
SCATTERED MAINLY EVENING PRECIP SOUTHEAST OF I-65...AND ISOLATED TO
THE NORTHWEST.  DRIER AIR CONTINUES TO MOVE IN FROM THE NORTHWEST AS
UPPER TROUGH FLATTENS ACROSS THE SOUTH...SO KEPT ISOLATED TO
SCATTERED CHANCE FAR SOUTHEAST ZONES THROUGH TUESDAY NIGHT. /22

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE DRIER AIR WILL BRING
PW VALUES DOWN TO AROUND .75 NORTHERN ZONES TO AROUND 1.5 ALONG
THE COAST.  THIS WILL USHER IN A PERIOD OF DRIER WEATHER WEDNESDAY
THROUGH THURSDAY. SOUTHWEST UPPER LEVEL FLOW WILL RESUME LATER IN
THE WEEK...AND ALLOW DEEPER MOISTURE TO WORK BACK INTO THE REGION.
EXPECT A RETURN TO ISOLATED AND SCATTERED CONVECTION LATE IN THE
FORECAST. /22

&&

.MARINE...THAT LOW MOVING WEST ACROSS THE NORTH FLORIDA PENINSULA
AND OVER THE PANHANDLE SUNDAY...THEN NORTHEAST FROM EARLY MONDAY
INTO TUESDAY THROUGH GEORGIA...WILL HELP FRONTOGENETIC PROCESSES ON
A QUASI-STATIONARY FRONT NORTHWEST OF US. THAT WILL DISSIPATE
WEDNESDAY AS A HIGH BUILDS OVER THE AREA. AN ONSHORE FLOW WILL
DEVELOP EACH AFTERNOON NEAR SHORE WITH THE SEABREEZE...AND A LIGHT
AND VARIABLE WIND FLOW ELSEWHERE OVER THE MARINE AREA THROUGH
WEDNESDAY. MOST WIND OBSERVATIONS IN THE MARINE AREA SHOW NORTHWEST
WINDS OF 5 TO 10 KNOTS. MODELS WENT OVER THE TOP FOR SATURDAY WINDS
SO WE CLIPPED THEM AND WILL WATCH FOR RECURRENCE. CHANCES ARE GOOD
WE THINK THAT THERE WILL BE NONE AND FEW MAJOR CHANGES ARE PLANNED
WITH THE MARINE PACKAGE. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  70  92  70 /  60  30  50  30
PENSACOLA   90  73  91  73 /  50  30  50  40
DESTIN      89  75  89  76 /  40  30  50  40
EVERGREEN   94  70  92  68 /  60  50  50  40
WAYNESBORO  93  68  90  67 /  60  30  40  20
CAMDEN      93  70  91  69 /  60  50  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 25, 6:30 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SUN JUN 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261030-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT
COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE
WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN
ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL
PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:40 PM CDTSevere Thunderstorm WarningMOBMobile35 min
Jun 25, 1:07 PM CDTSevere Thunderstorm WarningMOBGreene23 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.